| Catalog Number |
RBY4C0415 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/06/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using ruby coils, a ruby coil detachment handle (handle), a lantern delivery microcatheter (lantern), a non-penumbra catheter, and a non-penumbra sheath.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted one ruby coil into the target location.While introducing the next ruby coil, it unintentionally detached inside the lantern when the distal end of the coil was approximately in the middle to distal end of the lantern.Therefore, the lantern containing the detached ruby coil was removed and the coil was flushed out on the back table.The procedure was completed using another ruby coil of the same size, the same handle, the same lantern, the same catheter, and the same sheath.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra distributor indicated that the device was accidentally lost and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: section d.Box 10.Device available for evaluation? (do not send to fda).Section h.Box 3.Reason for non-evaluation.Section h.Box 3.''other'' reason for non-evaluation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.